Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 32, NWS Wichita, KS

April 3, 2011Cowley County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 3, 2011, 9:28 PM CDT for Cowley County, Sumner County, Kansas. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2011, 9:28 PM CDT (02:28 UTC)
Expired
Apr 3, 2011, 10:30 PM CDT
In force
62 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Cowley County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 67 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 9:43 PM CDTTSTM WND GST 62Winfield, KS62 MPH WIND GUSTS AND QUARTER SIZE HAIL WAS REPORTED IN WINFIELD.
Apr 3, 9:43 PM CDTHAIL 1.75Winfield, KSGOLFBALL SIZE HAIL REPORTED ON THE SOUTHWEST SIDE OF WINFIELD.
Apr 3, 9:51 PM CDTHAIL 12 Ne Winfield, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 8:33 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
2265 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WUUS53 KICT 040228
SVRICT
KSC035-191-040330-
/O.NEW.KICT.SV.W.0032.110404T0228Z-110404T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
928 PM CDT SUN APR 3 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1030 PM CDT

* AT 927 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH
  OF DOUGLASS TO 6 MILES EAST OF SOUTH HAVEN...AND MOVING SOUTHEAST
  AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WINFIELD...GEUDA SPRINGS...ATLANTA...ARKANSAS CITY...BURDEN...
  DEXTER...ROCK...STROTHER FIELD AIRPORT...CAMBRIDGE AND MAPLE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3702 9742 3747 9711 3747 9652 3722 9651
      3699 9653 3699 9739
TIME...MOT...LOC 0228Z 319DEG 22KT 3744 9702 3702 9729
WIND...HAIL 70MPH 1.00IN

$$

PEARCE
4 follow-up statements
938 
WWUS53 KICT 040243
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
943 PM CDT SUN APR 3 2011

KSC191-040253-
/O.CAN.KICT.SV.W.0032.000000T0000Z-110404T0330Z/
SUMNER KS-
943 PM CDT SUN APR 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SUMNER COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3742 9714 3747 9711 3747 9652 3722 9651
      3699 9653 3699 9714
TIME...MOT...LOC 0243Z 309DEG 22KT 3743 9679 3709 9710

$$

KSC035-040330-
/O.CON.KICT.SV.W.0032.000000T0000Z-110404T0330Z/
COWLEY KS-
943 PM CDT SUN APR 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY COUNTY
UNTIL 1030 PM CDT...

AT 940 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ATLANTA TO GEUDA SPRINGS...
MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...ATLANTA...BURDEN...DEXTER...CAMBRIDGE AND MAPLE
  CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3742 9714 3747 9711 3747 9652 3722 9651
      3699 9653 3699 9714
TIME...MOT...LOC 0243Z 309DEG 22KT 3743 9679 3709 9710
WIND...HAIL 70MPH 1.50IN

$$

BILLINGS
282 
WWUS53 KICT 040246
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
946 PM CDT SUN APR 3 2011

KSC035-040330-
/O.CON.KICT.SV.W.0032.000000T0000Z-110404T0330Z/
COWLEY KS-
946 PM CDT SUN APR 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY COUNTY
UNTIL 1030 PM CDT...

AT 944 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ATLANTA TO ARKANSAS CITY...MOVING
SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...BURDEN...DEXTER...CAMBRIDGE AND MAPLE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3742 9714 3747 9711 3747 9652 3722 9651
      3699 9653 3699 9714
TIME...MOT...LOC 0247Z 309DEG 22KT 3741 9677 3707 9708
WIND...HAIL 70MPH 1.75IN

$$

BILLINGS
155 
WWUS53 KICT 040318
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1018 PM CDT SUN APR 3 2011

KSC035-040330-
/O.CON.KICT.SV.W.0032.000000T0000Z-110404T0330Z/
COWLEY KS-
1018 PM CDT SUN APR 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY COUNTY
UNTIL 1030 PM CDT...

AT 1014 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST OF GRENOLA TO 8
MILES WEST OF HARDY...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAPLE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3742 9714 3747 9711 3747 9652 3722 9651
      3699 9653 3699 9714
TIME...MOT...LOC 0318Z 309DEG 22KT 3732 9652 3695 9690
WIND...HAIL 70MPH 1.00IN

$$

BILLINGS
289 
WWUS53 KICT 040330
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1030 PM CDT SUN APR 3 2011

KSC035-040341-
/O.EXP.KICT.SV.W.0032.000000T0000Z-110404T0330Z/
COWLEY KS-
1030 PM CDT SUN APR 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR COWLEY COUNTY HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.

LAT...LON 3742 9714 3747 9711 3747 9652 3722 9651
      3699 9653 3699 9714
TIME...MOT...LOC 0318Z 309DEG 22KT 3732 9652 3695 9690

$$

BILLINGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:08 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Apr 3, 6:08 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
608 PM CDT SUN APR 3 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
STRONG COLD FRONT SHOULD BE MOVING THROUGH HUT RIGHT AROUND START
OF TAF VALID PERIOD...AND SHOULD REACH ICT AROUND 0230Z...AND CNU
AROUND 04Z. SOUTHWESTERLY WINDS AHEAD OF FRONT WILL SHIFT TO
NORTHWESTERLY BEHIND THE FRONT OWING TO STRONG PRESSURE GRADIENT
AND PRESSURE RISES. SOME GUSTS OF 35-40 KT EXPECTED THIS EVE BEHIND
FRONT MAINLY IN CENTRAL/SOUTH CENTRAL KS. THUNDERSTORMS WILL DEVELOP
ALONG THE FRONT FROM EAST CENTRAL THRU NORTHEAST KS EARLY THIS
EVE. THIS ACTIVITY SHOULD FORM INTO A LINE AND MOVE SWD ACROSS
SERN KS LATER THIS EVE. WILL INCLUDE A TEMPO TS GROUP AT CNU TO
ACCOUNT FOR THIS. NOT ENOUGH CONFIDENCE IN DEVELOPMENT FURTHER
WEST INTO S-CNTRL KS TO INCLUDE THUNDER MENTION AT HUT AND ICT BUT
WILL CONTINUE TO MONITOR. GUSTY NWRLY WINDS WILL PERSIST MONDAY
AREA WIDE.

JMC

&&

.PREV DISCUSSION... /ISSUED 257 PM CDT SUN APR 3 2011/

DISCUSSION...

TONIGHT:
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
BETWEEN 01-03Z ALONG A SURGING COLD FRONT ACROSS EAST CENTRAL
KANSAS WHERE SBCAPES OF 2500-3000 J/KG ARE PROGGED. DEEP-LAYER
SHEAR AND INSTABILITY WILL BE FAVORABLE FOR SUPERCELL
THUNDERSTORMS WITH THE BEST CHANCES MAINLY EAST-NORTHEAST OF AN
AREA OF LOW PRESSURE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL
KANSAS NEAR THE OKLAHOMA STATE LINE WHERE BOUNDARY LAYER WINDS ARE
PROGGED TO BACK EARLY THIS EVENING. THE STORMS SHOULD QUICKLY
DEVELOP INTO A SQUALL LINE WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY THREATS. STORMS SHOULD RACE EASTWARD AND CLEAR
THE AREA SHORTLY AFTER MIDNIGHT. STRONG NORTHWEST WINDS ARE
ANTICIPATED BEHIND THE COLD FRONT WHERE STRONG LOW LEVEL CAA/LARGE
3-6 HOUR PRESSURE RISES ARE PROGGED.

MCGUIRE

MONDAY-THURSDAY:
MONDAY WILL BE BLUSTERY AND COOLER WITH GUSTY NORTHWESTERLY WINDS
CONTINUING BEHIND THE COLD FRONT. WINDS COULD FLIRT WITH ADVISORY
CRITERIA IN THE MORNING BEFORE THE GRADIENT RELAXES SOME IN THE PM.
HIGHS ARE EXPECTED TO RUN ABOUT 30-35 DEGREES COOLER THAN THIS
AFTERNOONS SO IT WILL BE QUITE NOTICEABLE. FAIRLY ZONAL FLOW PATTERN
TUESDAY ALONG WITH LEE TROFFING WILL LEAD TO BREEZY TO WINDY
SOUTHWESTERLY WINDS ACROSS OUR AREA AND WARMING TEMPERATURES. UPPER
TROFFING WILL BEGIN DIGGING INTO THE WESTERN STATES WEDNESDAY INTO
THURSDAY. A WEAK COLD FRONT IS PROGGED TO DROP SOUTHWARD INTO
SOUTHERN KS/NORTHWESTERN OK BEFORE STALLING WEDNESDAY-WEDNESDAY
NIGHT. THIS FRONT WILL THEN LIFT NORTHWARD ACROSS OUR AREA THURSDAY
AS A WARM FRONT AS A SHORTAVE EJECTS OUT OF THE SOUTHWEST ACROSS
KS/OK. AS MARGINAL MOISTURE/INSTABILITY GETS DRAWN NORTHWARD INTO
OUR AREA...THERE WILL BE A CHANCE OF THUNDERSTORMS LATE WED NIGHT
INTO THURSDAY MAINLY OVER CENTRAL AND SOUTHEASTERN KS.

FRIDAY-SUNDAY:
AN UPPER LOW WILL BE MOVING THROUGH THE SOUTHWEST FRIDAY AND
SATURDAY...BEFORE LIFTING OUT ACROSS THE CENTRAL PLAINS SUNDAY INTO
SUNDAY NIGHT. THERE IS FAIRLY HIGH UNCERTAINTY ON WHERE A FRONTAL
BOUNDARY WILL BE LOCATED ACROSS THE CENTRAL PLAINS. THE ECMWF IS
FURTHER NORTH AND MAINLY NORTH OF OUR FORECAST AREA DURING THE
PERIOD...WHEREAS THE GFS HAS THE BOUNDARY OVER SOUTHERN KS/NORTHERN
OK FOR MUCH OF THE TIME...BEFORE IT LIFTS NORTHWARD SUNDAY AS THE
UPPER SYSTEM EJECTS OUT. BOTH MODELS HAVE BEEN STRUGGLING WITH
CONTINUITY IN THE EXTENDED PERIODS AS OF LATE. THERE WILL BE SOME
CHANCES FOR SHOWERS/THUNDERSTORMS DURING THIS TIME PERIOD...HOWEVER
CONFIDENCE ON PRECIPITATION TIMING/PLACEMENT IS LOW THIS FAR OUT
GIVEN THE FRONTAL BOUNDARY UNCERTAINTY THAT EXISTS. TEMPERATURES
LOOK ABOVE NORMAL.

JMC

FIRE WEATHER...
WE EXPECT EXTREME WILDFIRE DANGER/RED FLAG CONDITIONS TO PERSIST
THROUGH THIS EVENING FROM A COMBINATION OF STRONG/GUSTY
WINDS...CURED GRASSLAND...AND WELL ABOVE NORMAL TEMPERATURES. A
STRONG COLD FRONT WILL BE POSITIONED NEAR I-70 AT 6 PM CDT...WITH
THE FRONT PUSHING SOUTHWARD TO A LINE FROM KINGMAN TO WICHITA...TO
CASSODAY BY 10 PM. THE FRONT LOOKS TO BE CLEARING FAR SOUTHEAST KS
BY 2 AM. GUSTY SOUTH-SOUTHWESTERLY WINDS WILL CONTINUE SOUTH OF THE
FRONT...WITH SPEEDS OF 25 TO 35 MPH OVER S-CNTRL/SERN KS. WINDS WILL
SHIFT TO NORTHERLY BEHIND THE FRONT...WITH SPEEDS OF 20-35 MPH AND
GUSTS OF 40-45 MPH. THE HIGHER SPEEDS WILL BE IN CENTRAL/SOUTH
CENTRAL KS TONIGHT.

JMC

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

STRONG SOUTH-SOUTHWEST WINDS HAVE DIMINISHED ACROSS PORTIONS OF
SOUTH CENTRAL AND CENTRAL KANSAS AS THE GRADIENT WEAKENS WITHIN
THE SFC TROUGH AXIS. FURTHER EAST-NORTHEAST SOUTHWEST WINDS
GUSTING INTO THE 40 MPH RANGE WILL CONTINUE THROUGH THE AFTERNOON
HOURS. STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND A
STRONG COLD FRONT THIS EVENING IMPACTING AREA TAF SITES THROUGH
AROUND 06Z BEFORE WIND SPEEDS BEGIN TO DIMINISH ONCE AGAIN. WIDELY
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SURGING
COLD FRONT THIS EVENING AND MAY IMPACT KCNU BETWEEN 05-07Z.
PROBABILITIES FURTHER WEST AND NORTH REMAIN TOO LOW FOR MENTION
IN TAFS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    43  56  33  71 /  30  10   0   0
HUTCHINSON      41  55  32  72 /  50  10   0   0
NEWTON          41  54  31  71 /  60  10   0   0
ELDORADO        44  56  32  70 /  60  10   0   0
WINFIELD-KWLD   45  58  33  70 /  30  10   0   0
RUSSELL         37  54  30  73 /  30  10   0   0
GREAT BEND      37  54  29  73 /  20  10   0   0
SALINA          39  54  32  71 /  30  10   0   0
MCPHERSON       39  54  31  72 /  50  10   0   0
COFFEYVILLE     47  59  33  70 /  70  20   0   0
CHANUTE         47  55  31  68 /  80  20   0   0
IOLA            47  54  31  68 /  80  20   0   0
PARSONS-KPPF    46  57  32  68 /  80  20   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 1 AM CDT MONDAY FOR KSZ032-033-047>053-
067>072-082-083-091>096-098>100.

WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ052-053-068>072-
093>096-098>100.

WIND ADVISORY UNTIL 1 AM CDT MONDAY FOR KSZ032-033-047-048-050-
067.

WIND ADVISORY UNTIL 1 AM CDT MONDAY FOR KSZ082-083-091-092.

&&
Hazardous weather outlook, Apr 3, 5:21 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CDT SUN APR 3 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-042230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
521 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TOWARD MID
TO LATE EVENING ALONG A SURGING COLD FRONT. LARGE HAIL TO GOLF BALL
SIZE AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THE STORMS
ARE EXPECTED TO MERGE FAIRLY QUICKLY INTO A SQUALL LINE. THE MOST
LIKELY AREAS TO BE IMPACTED WOULD BE EAST OF A LINE FROM SALINA TO
NEWTON TO ARKANSAS CITY. THE STORMS WILL MOVE OUT OF SOUTHEASTERN
KANSAS BY 2 AM.

STRONG SOUTHERLY WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE
FRONT THIS EVENING AND A WIND ADVISORY REMAINS IN EFFECT FOR MUCH
OF THE AREA. PLEASE REFER TO THE LATEST WIND ADVISORY FOR DETAILS.

THE RANGELAND FIRE DANGER INDEX WILL REMAIN IN THE EXTREME
CATEGORY THROUGH THE EVENING HOURS AND A RED FLAG WARNING REMAINS
IN EFFECT FOR THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY HIGH FIRE DANGER WILL PERSIST ON MONDAY AND TUESDAY AREA
WIDE.

TEMPERATURES MAY DROP TO NEAR FREEZING LATE MONDAY NIGHT AND
EARLY ON TUESDAY.

PERIODIC CHANCES FOR THUNDERSTORMS ARE FORECAST FROM THURSDAY
THROUGH SATURDAY. THERE IS CONSIDERABLE UNCERTAINTY IN THE
LOCATION OF THE FRONT AND UPPER SYSTEMS DURING THIS PERIOD...SO IT
IS NOT CLEAR AT THIS TIME WHETHER ANY OF THE STORMS WOULD BE
STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE POSSIBLE THIS EVENING...EAST
OF A LINE FROM SALINA TO NEWTON TO ARKANSAS CITY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Apr 3, 8:59 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
859 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HAIL             6 NNW EL DORADO         37.90N 96.90W
04/03/2011  E1.00 INCH       BUTLER             KS   EMERGENCY MNGR

&&

JMC
Local storm report, Apr 3, 9:11 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND GST     ROSALIA                 37.82N 96.62W
04/03/2011  E70 MPH          BUTLER             KS   TRAINED SPOTTER

&&

JMC
Local storm report, Apr 3, 9:13 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     8 NNW EL DORADO         37.93N 96.91W
04/03/2011                   BUTLER             KS   EMERGENCY MNGR

            6 INCH TREE LIMBS WERE DOWNED 8 MILES NORTH AND 2 MILES
            WEST OF EL DORADO.

&&

JMC
Local storm report, Apr 3, 9:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
917 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             9 S EL DORADO           37.69N 96.86W
04/03/2011  E0.50 INCH       BUTLER             KS   TRAINED SPOTTER

&&

JMC
Local storm report, Apr 3, 9:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
923 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TSTM WND DMG     3 WNW EL DORADO         37.84N 96.91W
04/03/2011                   BUTLER             KS   EMERGENCY MNGR

            MULTIPLE POWER POLES WERE KNOCKED DOWN WHICH SPARKED A
            GRASS FIRE AT HIGHWAY 196 JUST NORTH OF HIGHWAY 254.

&&

JMC
Local storm report, Apr 3, 9:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
924 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     TSTM WND GST     DOUGLASS                37.52N 97.01W
04/03/2011  E60 MPH          BUTLER             KS   PUBLIC

&&

JMC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:12 PM CDTSevere Thunderstorm WarningICTMarion48 min
Apr 3, 7:52 PM CDTSevere Thunderstorm WarningICTChase, Marion53 min
Apr 3, 8:28 PM CDTSevere Thunderstorm WarningICTButler, Chase, Harvey, Marion, Sedgwick62 min
Apr 3, 8:40 PM CDTSevere Thunderstorm WarningICTChase40 min
Apr 3, 9:03 PM CDTSevere Thunderstorm WarningICTButler, Greenwood, Neosho27 min
Apr 3, 9:26 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood50 min
Apr 3, 9:35 PM CDTSevere Thunderstorm WarningICTWoodson25 min
Apr 3, 9:54 PM CDTSevere Thunderstorm WarningICTAllen, Woodson51 min
Apr 3, 10:17 PM CDTSevere Thunderstorm WarningICTChautauqua40 min
Apr 4, 3:08 AM CDTRed Flag WarningICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more14 hr
Apr 4, 5:06 PM CDTFire Weather WatchICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more10 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.